Iron Over Absorption

Iron over absorption or hemochromatosis is a condition where a person absorbs a lot of iron from the food they consume. If left untreated, symptoms like abdominal pain, skin turning bronze, tiredness, weakness, weight loss, cirrhosis of the liver, and pancreatitis occurs.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What causes an iron deficiency or over absorption?

Query: Hi doctor, My TIBC 508, transferrin 363, transferrin saturation 17%, iron 85 and total LDH 109. Do these values indicate iron deficiency or over absorption? I am on regular Synthyroid, Singulair, Prilosec, Vitamin C and oral contraceptive. Thank you.  Read Full »


Dr. Prakash H Muddegowda

Geriatrician, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. Based on your query and attached reports (attachment removed to protect patient identity), my opinion is as follows: It appears to be an early iron deficiency. Serum ferritin would have been more helpful in gauging the iron stores. Interaction between vitamin C and oral ...  Read Full »

How can excess iron be removed from heart and liver in a thalessemia patient?

Query: Hello doctor, My brother is a Thalassemia major patient. He goes through regular bi-weekly blood transfusions. He has been also taking one Desferal injection on daily basis. Recently T2 MRI scan was done for him which shows a severe amount of iron in heart and liver. I need your expert advice on ch...  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. Sorry to hear about your brother condition. To treat chronic iron overload in the body due to thalassemia major, he can be given an intravenous injection or subcutaneous infusion of Desferal. Usually, in such case, 1 to 2 gm daily dose of Desferal might be needed. Th...  Read Full »

I am passing black stools since two days. Why?

Query: Hi doctor, I am passing black stools since two days. I am on medication since four months. The current medication I am taking is Irozorb and Cranbe. Please suggest me what to do.  Read Full »


Dr. Sadaf Mustafa

General Medicine Physician, Internal Medicine Physician

Answer: Hello. Welcome to icliniq.com. Iron in Irozorb can make the stools black or it may be happening due to gastritis or stomach ulcers. It is the iron that oxidizes and give black color, but it seems like you are taking these medications since four months. Did you have black color stools before? ...  Read Full »

How to reduce my serum ferritin level?

Query: Hi doctor, My ferritin level is 1500, and I want to bring it down to 150. How much will one DFO IV session or each Exjade pill reduce the ferritin level on an average? I am a healthy individual, and I do not have HIV, HCC, or any other disease.  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. Your serum ferritin is high, so the cause should be found out first. It can be hemochromatosis, in which excess iron is stored in the bone marrow. Deferoxamine is used for increased iron storage in thalassemia patient. For high ferritin, phlebotomy is also another mode o...  Read Full »

My kid has dark stools when she drinks soy milk. Why?

Query: Hello doctor, My kid is 19 months old and she has asthma. We are giving her 200 ml of fortified soy milk twice a day as she is not interested in drinking regular milk. She has dark stools when she drinks soy milk. Is it safe to give soy milk to kids?  Read Full »


Dr. Faisal Abdul Karim Malim

Child Health Specialist, Paediatrician

Answer: Hello, Welcome to icliniq.com. Yes, it is safe to give soy milk to the child as long as she is not known to have any soy-protein allergy. Please check for the iron content of the soy-milk product that you are giving. It most probably must be because of the iron-content of the soy-milk product that t...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.